\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Stochastic homogenization of $ \Lambda $-convex gradient flows

  • * Corresponding author: Mario Varga

    * Corresponding author: Mario Varga

This paper is dedicated to Alexander Mielke on the occasion of his 60th birthday

Abstract Full Text(HTML) Related Papers Cited by
  • In this paper we present a stochastic homogenization result for a class of Hilbert space evolutionary gradient systems driven by a quadratic dissipation potential and a $ \Lambda $-convex energy functional featuring random and rapidly oscillating coefficients. Specific examples included in the result are Allen-Cahn type equations and evolutionary equations driven by the $ p $-Laplace operator with $ p\in (1, \infty) $. The homogenization procedure we apply is based on a stochastic two-scale convergence approach. In particular, we define a stochastic unfolding operator which can be considered as a random counterpart of the well-established notion of periodic unfolding. The stochastic unfolding procedure grants a very convenient method for homogenization problems defined in terms of ($ \Lambda $-)convex functionals.

    Mathematics Subject Classification: Primary: 49J40, 74Q10; Secondary: 35K57.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] C. D. Aliprantis and K. C. Border, Infinite Dimensional Analysis: A Hitchhiker's Guide, Studies in Economic Theory, 4. Springer-Verlag, Berlin, 1994. doi: 10.1007/978-3-662-03004-2.
    [2] G. Allaire, Homogenization and two-scale convergence, SIAM J. Math. Anal., 23 (1992), 1482-1518.  doi: 10.1137/0523084.
    [3] L. Ambrosio, N. Gigli and G. Savaré, Gradient Flows in Metric Spaces and in the Space of Probability Measures, Second edition, Lectures in Mathematics ETH Zürich. Birkhäuser Verlag, Basel, 2008.
    [4] K. T. Andrews and S. Wright, Stochastic homogenization of elliptic boundary-value problems with $L^{p}$-data, Asymptot. Anal., 17 (1998), 165-184. 
    [5] H. Attouch, Convergence de fonctionnelles convexes, Journées d'Analyse Non Linéaire, Lecture Notes in Math., Springer, Berlin, 665 (1978), 1–40.
    [6] H. Attouch, Variational Convergence for Functions and Operators, Applicable Mathematics Series, Pitman (Advanced Publishing Program), Boston, MA, 1984.
    [7] V. Barbu, Nonlinear Differential Equations of Monotone Types in Banach Spaces, Springer Monographs in Mathematics, Springer, New York, 2010. doi: 10.1007/978-1-4419-5542-5.
    [8] V. I. Bogachev, Measure Theory. Vol. I, Springer-Verlag, Berlin, 2007. doi: 10.1007/978-3-540-34514-5.
    [9] A. BourgeatA. Mikelić and S. Wright, Stochastic two-scale convergence in the mean and applications, J. Reine Angew. Math., 456 (1994), 19-51. 
    [10] H. Brézis, Operateurs Maximaux Monotones et Semi-groupes de Contractions dans les Espaces de Hilbert, Vol. 5, Elsevier, 1973.
    [11] H. Brézis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Universitext, Springer, New York, 2011.
    [12] D. CioranescuA. Damlamian and R. De Arcangelis, Homogenization of nonlinear integrals via the periodic unfolding method, C. R. Math. Acad. Sci. Paris, 339 (2004), 77-82.  doi: 10.1016/j.crma.2004.03.028.
    [13] D. CioranescuA. Damlamian and G. Griso, Periodic unfolding and homogenization, C. R. Math. Acad. Sci. Paris, 335 (2002), 99-104.  doi: 10.1016/S1631-073X(02)02429-9.
    [14] D. CioranescuA. Damlamian and G. Griso, The periodic unfolding method in homogenization, SIAM J. Math. Anal., 40 (2008), 1585-1620.  doi: 10.1137/080713148.
    [15] S. Daneri and G. Savaré, Lecture notes on gradient flows and optimal transport, Optimal transportation, London Math. Soc. Lecture Note Ser., Cambridge Univ. Press, Cambridge, 413 (2014), 100–144. arXiv: 1009.3737.
    [16] F. Delarue and R. Rhodes, Stochastic homogenization of quasilinear PDEs with a spatial degeneracy, Asymptotic Analysis, 61 (2009), 61-90.  doi: 10.3233/ASY-2008-0925.
    [17] Y. Efendiev and A. Pankov, Homogenization of nonlinear random parabolic operators, Advances in Differential Equations, 10 (2005), 1235-1260. 
    [18] L. C. Evans, Partial Differential Equations, Graduate Studies in Mathematics, 19. American Mathematical Society, Providence, RI., 2010. doi: 10.1090/gsm/019.
    [19] A. Faggionato, Random walks and exclusion processes among random conductances on random infinite clusters: Homogenization and hydrodynamic limit, Electron. J. Probab., 13 (2008), 2217-2247.  doi: 10.1214/EJP.v13-591.
    [20] T. FatimaA. Muntean and M. Ptashnyk, Unfolding-based corrector estimates for a reaction-diffusion system predicting concrete corrosion, Appl. Anal., 91 (2012), 1129-1154.  doi: 10.1080/00036811.2011.625016.
    [21] G. Griso, Error estimate and unfolding for periodic homogenization, Asymptot. Anal., 40 (2004), 269-286. 
    [22] H. Hanke and D. Knees, A phase-field damage model based on evolving microstructure, Asymptot. Anal., 101 (2017), 149-180.  doi: 10.3233/ASY-161396.
    [23] M. Heida, An extension of the stochastic two-scale convergence method and application, Asymptot. Anal., 72 (2011), 1-30.  doi: 10.3233/ASY-2010-1022.
    [24] M. Heida, Stochastic homogenization of heat transfer in polycrystals with nonlinear contact conductivities, Applicable Analysis, 91 (2012), 1243-1264.  doi: 10.1080/00036811.2011.567191.
    [25] V. V. Jikov, S. M. Kozlov and O. A. Oleǐnik, Homogenization of Differential Operators and Integral Functionals, Springer-Verlag, Berlin, 1994. doi: 10.1007/978-3-642-84659-5.
    [26] A. Y. Kruger, On Fréchet subdifferentials, J. Math. Sci. (N.Y.), 116 (2003), 3325-3358.  doi: 10.1023/A:1023673105317.
    [27] M. Liero and S. Reichelt, Homogenization of Cahn-Hilliard-type equations via evolutionary $\Gamma$-convergence, Nonlinear Differ. Equat. Appl., 25 (2018), Art. 6, 31 pp. doi: 10.1007/s00030-018-0495-9.
    [28] D. LukkassenG. Nguetseng and P. Wall, Two-scale convergence, Int. J. Pure Appl. Math., 2 (2002), 35-86. 
    [29] P. Mathieu and A. Piatnitski, Quenched invariance principles for random walks on percolation clusters, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 463 (2007), 2287-2307.  doi: 10.1098/rspa.2007.1876.
    [30] A. Mielke, Deriving amplitude equations via evolutionary $\Gamma$-convergence, Discrete Contin. Dyn. Syst., 35 (2015), 2679-2700.  doi: 10.3934/dcds.2015.35.2679.
    [31] A. Mielke, On evolutionary $\Gamma$-convergence for gradient systems, Macroscopic and Large Scale Phenomena: Coarse Graining, Mean Field Limits and Ergodicity, Springer, 3 (2016), 187-249.  doi: 10.1007/978-3-319-26883-5_3.
    [32] A. MielkeS. Reichelt and M. Thomas, Two-scale homogenization of nonlinear reaction-diffusion systems with slow diffusion, Netw. Heterog. Media, 9 (2014), 353-382.  doi: 10.3934/nhm.2014.9.353.
    [33] A. MielkeR. Rossi and G. Savaré, Nonsmooth analysis of doubly nonlinear evolution equations, Calc. Var. Partial Differential Equations, 46 (2013), 253-310.  doi: 10.1007/s00526-011-0482-z.
    [34] A. Mielke and A. M. Timofte, Two-scale homogenization for evolutionary variational inequalities via the energetic formulation, SIAM J. Math. Anal., 39 (2007), 642-668.  doi: 10.1137/060672790.
    [35] S. Neukamm, Homogenization, Linearization and Dimension Reduction in Elasticity with Variational Methods, PhD thesis, Technische Universität München, 2010.
    [36] S. Neukamm and M. Varga, Stochastic unfolding and homogenization of spring network models, Multiscale Model. Simul., 16 (2018), 857-899.  doi: 10.1137/17M1141230.
    [37] S. Neukamm, M. Varga and M. Waurick, Two-scale homogenization of abstract linear time-dependent PDEs, arXiv: 1905.02945.
    [38] M. Neuss-Radu and W. Jäger, Effective transmission conditions for reaction-diffusion processes in domains separated by an interface, SIAM J. Math. Anal., 39 (2007), 687-720.  doi: 10.1137/060665452.
    [39] G. Nguetseng, A general convergence result for a functional related to the theory of homogenization, SIAM J. Math. Anal., 20 (1989), 608-623.  doi: 10.1137/0520043.
    [40] G. C. Papanicolaou and S. R. S. Varadhan, Boundary value problems with rapidly oscillating random coefficients, Random Fields, Vol. Ⅰ, Ⅱ (Esztergom, 1979), Colloq. Math. Soc. János Bolyai, North-Holland, Amsterdam-New York, 27 (1981), 835-873. 
    [41] R. T. Rockafellar, Convex integral functionals and duality, Contributions to Nonlinear Functional Analysis, Academic Press, New York, (1971), 215–236.
    [42] R. Rossi and G. Savaré, Gradient flows of non convex functionals in Hilbert spaces and applications, ESAIM Control Optim. Calc. Var., 12 (2006), 564-614.  doi: 10.1051/cocv:2006013.
    [43] T. Roubíček, Nonlinear Partial Differential Equations with Applications, Vol. 153, Springer Science & Business Media, 2013.
    [44] E. Sandier and S. Serfaty, Gamma-convergence of gradient flows with applications to Ginzburg-Landau, Comm. Pure Appl. Math., 57 (2004), 1627-1672.  doi: 10.1002/cpa.20046.
    [45] M. Sango and J. L. Woukeng, Stochastic $\Sigma$-convergence and applications, Dyn. Partial Differ. Equ., 8 (2011), 261–310. arXiv: 1106.0409. doi: 10.4310/DPDE.2011.v8.n4.a1.
    [46] S. Serfaty, Gamma-convergence of gradient flows on Hilbert and metric spaces and applications, Discrete Contin. Dyn. Syst., 31 (2011), 1427-1451.  doi: 10.3934/dcds.2011.31.1427.
    [47] R. E. Showalter, Monotone Operators in Banach Space and Nonlinear Partial Differential Equations, Mathematical Surveys and Monographs, 49. American Mathematical Society, Providence, RI, 1997.
    [48] U. Stefanelli, The Brézis-Ekeland principle for doubly nonlinear equations, SIAM J. Control Optim., 47 (2008), 1615-1642.  doi: 10.1137/070684574.
    [49] M. Varga, Stochastic Unfolding and Homogenization of Evolutionary Gradient Systems, Dissertation, TU Dresden, 2019. Available from: https://nbn-resolving.org/urn:nbn:de:bsz:14-qucosa2-349342.
    [50] A. Visintin, Towards a two-scale calculus, ESAIM Control Optim. Calc. Var., 12 (2006), 371-397.  doi: 10.1051/cocv:2006012.
    [51] J. L. Woukeng, Periodic homogenization of nonlinear non-monotone parabolic operators with three time scales, Ann. Mat. Pura Appl., 189 (2010), 357-379.  doi: 10.1007/s10231-009-0112-y.
    [52] E. Zeidler, Nonlinear Functional Analysis and its Applications. III. Variational Methods and Optimization, Springer-Verlag, New York, 1985. doi: 10.1007/978-1-4612-5020-3.
    [53] V. V. Zhikov, S. M. Kozlov and O. A. Oleǐnik, Averaging of parabolic operators, Trudy Moskovskogo Matematicheskogo Obshchestva, 45 (1982), 182–236.
    [54] V. V. Zhikov and A. L. Pyatnitskiǐ, Homogenization of random singular structures and random measures, Izv. Math., 70 (2006), 19-67.  doi: 10.1070/IM2006v070n01ABEH002302.
  • 加载中
SHARE

Article Metrics

HTML views(533) PDF downloads(271) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return